Alert archive / Louisiana / Flash Flood Warnings in 1997
Flash Flood Warning 43, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 5, 1997, 12:51 AM CST for Bossier Parish, Caddo Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 1997, 12:51 AM CST (06:51 UTC)
- Expired
- Apr 5, 1997, 4:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 050652 COR FFWSHV LAC015-017-119-TXC347-365-419-051000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE SHREVEPORT LA 1251 AM CST SAT APR 5 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 400 AM CST FOR THE FOLLOWING AREAS... IN NORTHWEST LOUISIANA ...BOSSIER PARISH...CADDO PARISH...WEBSTER PARISH IN EAST TEXAS ...NACOGDOCHES COUNTY IN NORTHEAST TEXAS ...PANOLA COUNTY...SHELBY COUNTY AT 1250 AM CST...DOPPLER RADRAR IN SHREVEPORT CONTINUE INDICATED A 25 MILE WIDE AREA OF SHOWERS AND THUNDERSTORMS STRETCHING FROM NEAR MAGNOLIA ARKANSAS TO NACOGDOCHES TEXAS. THE INDIVIDUAL SHOWERS AND THUNDERSTORMS WITHIN THIS AREA WERE MOVING TO THE NORTH NORTHEAST AT NEAR 40 MPH WHILE THE AREA SHOWED LITTLE MOVEMENT. HEAVY RAINS OF UP TO 5 INCHES FELL ACROSS THIS AREA DURING THE AFTERNOON AND EVENING HOURS. ADDITIONAL RAINS OF UP TO 1 AND 1/2 INCHES IN AN HOUR TIME IS LIKELY ACROSS MUCH OF THIS AREA BEFORE THE RAIN ENDS. THIS ADDITIONAL RAINFALL WILL ADD TO THE EXTENSIVE FLOODING PROBLEMS ACROSS THIS AREA TONIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. 11/18
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 8:30 PM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Apr 4, 8:30 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CST FRI APR 4 1997 SEVERE WEATHER CONTINUES TO DOMINATE THE WEATHER THIS EVENING. FIRST ROUND OF SVR THUNDERSTORMS PRODUCED A TORNADO OR TWO AND SEVERAL REPORTS OF HIGH WIND. STRONG UPPER LOW OVER BIG BEND AREA OF TEXAS IS MOVING EAST NORTHEAST AND WILL CONTINUE TO PRODUCE SEVERE WEATHER IN OUR AREA INTO THE WEE HOURS OF THE MORNING. DRY LINE SHOULD PUNCH WELL INTO EAST AND NORTHEAST TEXAS TONIGHT... BUT SHOULD STOP JUST WEST OF SHREVEPORT. SEVERE WEATHER WILL SLOWLY TAPER OFF LATE TONIGHT AS THE UPPER LOW MOVES RAPIDLY NORTH OF OUR AREA. NEED TO CONTINUE FLASH FLOOD WATCH TONIGHT FOR NORTHWEST AND NORTH CENTRAL LOUISIANA AND FOR NORTHEAST TEXAS UNTIL THE NEXT FCST ISSUANCE. THE REMAINDER OF THE FORECAST LOOKS OK AS IS. 3
In the hours before
Special weather statement, Apr 5, 12:28 AM CST, 23 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-050645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1228 AM CST SAT APR 5 1997 ...A TORNADO WATCH IS IN EFFECT UNTIL 400 AM FOR A LARGE PORTION OF NORTHEAST TEXAS...NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS... ...FLASH FLOOD WATCH IN EFFECT FOR THE REMAINDER OF THE NIGHT FOR NORTHWEST LOUISIANA...NORTHEAST TEXAS AND SOUTHWEST ARKANSAS... AT 1230 AM DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JUST WEST OF EL DORADO ARKANSAS TO SHREVEPORT TO LUFKIN TEXAS. THE STRONGEST STORMS WERE OCCURRING IN THE SHREVEPORT AREA...NEAR MAGNOLIA ARKANSAS AND NEAR CENTER TEXAS. SOME OF THE STRONGER STORMS WILL PRODUCE 40 TO 50 MPH WINDS ...DANGEROUS LIGHTNING...AND FROM ONE TO TWO INCHES OF RAIN PER HOUR. THE HEAVY RAINS WILL CONTINUE TO PRODUCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS ALONG WITH FLOODING OF SOME ROADWAYS. FLASH FLOOD WARNINGS CONTINUE IN EFFECT FOR CADDO...BOSSIER...WEBSTER PARISHES IN NORTHWEST LOUISIANA...AND PANOLA...SHELBY AND NACOGDOCHES COUNTIES IN NORTHEAST TEXAS UNTIL 400 AM. FLASH FLOOD WARNING REMAIN IN EFFECT UNTIL 230 AM FOR HARRISON COUNTY IN NORTHEAST TEXAS AND COLUMBIA COUNTY IN SOUTHWEST ARKANSAS. DOPPLER RADAR ESTIMATES THAT TWO TO FOUR INCHES OF RAIN HAS FALLEN OVER A LARGE PORTION OF NORTHEAST TEXAS...NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS WITH ISOLATED SIX INCH AMOUNTS REPORTED. IV
Special weather statement, Apr 5, 12:49 AM CST, 2 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-050645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1228 AM CST SAT APR 5 1997 ...A TORNADO WATCH IS IN EFFECT UNTIL 400 AM FOR A LARGE PORTION OF NORTHEAST TEXAS...NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS... ...FLASH FLOOD WATCH IN EFFECT FOR THE REMAINDER OF THE NIGHT FOR NORTHWEST LOUISIANA...NORTHEAST TEXAS AND SOUTHWEST ARKANSAS... AT 1230 AM DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JUST WEST OF EL DORADO ARKANSAS TO SHREVEPORT TO LUFKIN TEXAS. THE STRONGEST STORMS WERE OCCURRING IN THE SHREVEPORT AREA...NEAR MAGNOLIA ARKANSAS AND NEAR CENTER TEXAS. SOME OF THE STRONGER STORMS WILL PRODUCE 40 TO 50 MPH WINDS ...DANGEROUS LIGHTNING...AND FROM ONE TO TWO INCHES OF RAIN PER HOUR. THE HEAVY RAINS WILL CONTINUE TO PRODUCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS ALONG WITH FLOODING OF SOME ROADWAYS. FLASH FLOOD WARNINGS CONTINUE IN EFFECT FOR CADDO...BOSSIER...WEBSTER PARISHES IN NORTHWEST LOUISIANA...AND PANOLA...SHELBY AND NACOGDOCHES COUNTIES IN NORTHEAST TEXAS UNTIL 400 AM. FLASH FLOOD WARNING REMAIN IN EFFECT UNTIL 230 AM FOR HARRISON COUNTY IN NORTHEAST TEXAS AND COLUMBIA COUNTY IN SOUTHWEST ARKANSAS. DOPPLER RADAR ESTIMATES THAT TWO TO FOUR INCHES OF RAIN HAS FALLEN OVER A LARGE PORTION OF NORTHEAST TEXAS...NORTHWEST LOUISIANA AND SOUTHWEST xARKANSAS WITH ISOLATED SIX INCH AMOUNTS REPORTED. IV
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 6:48 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 42 min |
| Apr 4, 7:19 PM CST | Flash Flood Warning | SHV | Claiborne | 4 hr |
| Apr 4, 8:12 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 5 hr |
| Apr 4, 8:12 PM CST | Flash Flood Warning | SHV | Webster | 5 hr |
| Apr 4, 8:40 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 35 min |
| Apr 4, 9:35 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 25 min |
| Apr 5, 12:03 AM CST | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 27 min |
| Apr 5, 12:51 AM CST | Flash Flood Warning | SHV | Webster | 3 hr |
| Apr 5, 2:33 AM CST | Flash Flood Warning | SHV | De Soto | 3 hr |
| Apr 5, 3:44 AM CST | Flash Flood Warning | SHV | Claiborne | 2 hr |
| Apr 5, 3:59 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 46 min |
| Apr 5, 4:28 AM CST | Severe Thunderstorm Warning | SHV | Jackson | 32 min |
Nearby
Flash Flood Warnings in Louisiana, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.